Alert archive / South Carolina / Frost Advisories in 2018
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 16, 2018, 2:40 PM EST for 13 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 17, 2018, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2018, 2:40 PM EST (19:40 UTC)
- In effect from
- Nov 17, 2018, 3:00 AM EST
- Expired
- Nov 17, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 40 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WWUS72 KCAE 161940 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 240 PM EST Fri Nov 16 2018 GAZ040-063>065-077-SCZ018-022-025>031-035>038-041-171300- /O.NEW.KCAE.FR.Y.0004.181117T0800Z-181117T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw- Edgefield-Saluda-Lexington-Richland-Lee-Aiken-Sumter-Barnwell- Orangeburg-Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 240 PM EST Fri Nov 16 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... The National Weather Service in Columbia has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EST Saturday. * TEMPERATURES...As low as 33. * TIMING...3 AM to 8 AM Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
973 WWUS72 KCAE 171246 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 746 AM EST Sat Nov 17 2018 GAZ040-063>065-077-SCZ018-022-025>031-035>038-041-171400- /O.EXP.KCAE.FR.Y.0004.000000T0000Z-181117T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw- Edgefield-Saluda-Lexington-Richland-Lee-Aiken-Sumter-Barnwell- Orangeburg-Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 746 AM EST Sat Nov 17 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures are beginning to rise and the Frost Advisory will be allowed to expire at 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 16, 1:01 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 16, 1:01 PM EST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Columbia SC 101 PM EST Fri Nov 16 2018 .SYNOPSIS... High pressure will build into the area through tonight bringing a cold and dry air mass that will settle over the are through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Surface high pressure continues to build into the forecast area this morning from the deep south while a deep low pressure system moves up the New England coast. Visible satellite imagery showing mainly clear skies across the region with a few high cirrus clouds crossing the area. Winds have diminished on area lakes and Lake Wind advisory was allowed to expire earlier. Freeze warning has also been allowed to expire as temperatures are rising quickly through the 40s. There will be weak cold advection today but it will be offset a bit with some downsloping northwesterly flow. High temperatures will be in the mid to upper 50s this afternoon. The main concern tonight will be potential for frost/freeze as the surface high settles over the region and with a dry airmass in place expect strong radiational cooling conditions. Guidance suggests that dewpoints will recover tonight but there is some uncertainty with that and guidance temps may be too warm. Lows likely will be in the lower to mid 30s. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... High pressure dominates over the weekend. There is a coastal trough and moisture Sunday. Any chance of a shower appears to be southeast of the region. Expect moderation of the air mass with max temperatures rising into the low to mid 60s. Saturday night in the mid 30s to low 40s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A reinforcing cold front appears to move through Tuesday with limited moisture. Temperatures may be slightly above normal Monday and Tuesday but more likely near normal in the mid 60s. Cooler behind the front Wednesday and Thursday but dry. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR conditions expected through the period. High pressure will continue to build over the region tonight. Some higher clouds passing over the area today should eventually give way to clear skies overnight. Guidance is suggesting some potential for fog development due to strong radiational cooling but confidence not high enough to include at this time. Winds will be from the west around 5-7 knots through sunset then become light and variable to calm. Winds pick up after 14-15z Saturday but likely to remain around 5 knots or less. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected through Wednesday. && .HYDROLOGY... Please see river flood products or the AHPS website at https:/water.weather.gov/ahps2/index.php?wfo=cae for information on river flooding. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Nov 16, 1:16 AM EST, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 116 AM EST Fri Nov 16 2018 GAZ040-063>065-077-SCZ018-022-025-027>031-035>038-041-170630- Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Kershaw-Edgefield- Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun- Clarendon-Bamberg- 116 AM EST Fri Nov 16 2018 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Freeze Warning. River Flood Warnings. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Freeze Warning. River Flood Warnings. Another freeze warning may be required for Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ015-016-020-021-026-170630- Lancaster-Chesterfield-Newberry-Fairfield-Saluda- 116 AM EST Fri Nov 16 2018 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. River Flood Warnings. Low temperatures will be around freezing tonight. The growing season has ended and additional freeze warnings will not be issued until the spring. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. River Flood Warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:04 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 6 hr |
| Nov 16, 3:37 PM EST | River Flood Warning | CAE | Lexington, Richland | 18 hr |
Nearby
Frost Advisories in South Carolina, 2018Frost Advisories in Georgia, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.